An asymptotic theory for dynamic response of doubly curved laminated shells

Chih Ping Wu, Jiann Quo Tarn, Shu Man Chi

Research output: Contribution to journalArticle

37 Citations (Scopus)

Abstract

An asymptotic theory for dynamic analysis of doubly curved laminated shells is formulated within the framework of three-dimensional elasticity. Multiple time scales are introduced in the formulation so that the secular terms can be eliminated in obtaining a uniform expansion leading to valid asymptotic solutions. By means of reformulation and asymptotic expansions the basic three-dimensional equations are decomposed into recursive sets of equations that can be integrated in succession. The classical laminated shell theory (CST) is derived as a leading-order approximation to the three-dimensional theory. Modifications to the leading-order approximation are obtained systematically by considering the solvability conditions of the higher-order equations. The essential feature of the theory is that an accurate elasticity solution can be determined hierarchically by solving the CST equations in a consistent way without treating the layers individually. Illustrative examples are given to demonstrate the performance of the theory.

Original languageEnglish
Pages (from-to)3813-3841
Number of pages29
JournalInternational Journal of Solids and Structures
Volume33
Issue number26
DOIs
Publication statusPublished - 1996 Nov

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Materials Science(all)
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering
  • Applied Mathematics

Fingerprint Dive into the research topics of 'An asymptotic theory for dynamic response of doubly curved laminated shells'. Together they form a unique fingerprint.

  • Cite this